Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 321, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 4, 2007, 6:07 PM CDT for Coryell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2007, 6:07 PM CDT (23:07 UTC)
- Expired
- Jul 4, 2007, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 84 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 042311 FFWFWD TXC099-050200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 607 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN CORYELL COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 900 PM CDT * AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM PERSISTENT SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. BETWEEN ONE AND THREE INCHES OF RAIN HAS ALREADY FALLEN OVER WESTERN CORYELL COUNTY...AND ANOTHER ONE TO TWO INCHES WILL BE POSSIBLE THROUGH 9 PM. * HEAVY RAIN FROM THIS ACTIVITY WILL AFFECT THE PEARL AND BEE HOUSE COMMUNITIES...AS WELL AS RURAL AREAS OF WESTERN CORYELL COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3122 9801 3134 9781 3154 9796 3144 9816 $$ 13
1 follow-up statement
000 WGUS74 KFWD 050201 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 901 PM CDT WED JUL 4 2007 TXC099-050211- CORYELL TX- 901 PM CDT WED JUL 4 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN CORYELL COUNTY... LIGHT RAINS CONTINUE ACROSS PORTIONS OF CORYELL COUNTY...BUT THE THREAT FOR FLASH FLOODING IS DIMINISHING. THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3122 9801 3134 9781 3154 9796 3144 9816 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 5:56 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 4, 5:56 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 556 PM CDT WED JUL 4 2007 .AVIATION... 556 PM CDT / 2256 UTC. PESKY UPPER LEVEL LOW LOCATED EAST OF KSAT THIS AFTERNOON AND IS EXPECTED TO DRIFT NORTHWARD NEXT 24 HOURS. SURFACE REFLECTION PRESENT AS WELL WITH WRAP AROUND CONVECTION EVIDENT ON SOUTHERN PLAINS RADAR MOSAIC. UPPER LOW WILL DRIFT NEAR KACT THURSDAY AFTERNOON TO JUST SOUTHEAST OF KDFW TRACON BY 00Z. GIVEN THE NATURE OF THIS SYSTEM...EXPECT A BETTER CHANCE OF HEAVY CONVECTION IN THE KACT TRACON THAN ACROSS THE KDFW TRACON NEXT 24 HOURS. VFR CIGS/VIS KDFW TRACON UNTIL AFTER MIDNIGHT...THEN MVFR THROUGH MID MORNING WITH POP-UP SHOWERS BY MIDDAY AND A LOW CHANCE OF +SHRA/TSRA AT 20-00Z. AS FOR KACT...THEY COULD SEE A SHRA/MVFR CIGS THIS EVENING...THEN EXPECT ANOTHER MCS TO DEVELOP SOUTH OF KACT AFTER MIDNIGHT WITH A HIGHER CHANCE OF SHRA/+RA...CIGS AROUND 1000...AND MVFR VIS THROUGH MID/LATE MORNING. SCATTERED CONVECTION EXPECTED AGAIN ACROSS ALL OF NORTH TEXAS THURSDAY AFTERNOON. 75 && .PREV DISCUSSION... 232 PM CDT. LARGE CONVECTIVE COMPLEX OFF TEXAS COAST MAY HAVE HAMPERED SOME OF THE MOISTURE TRANSPORT INTO NORTH TEXAS TODAY. CIRRUS SHIELD FROM THAT COMPLEX IS ALSO KEEPING TEMPERATURES A LITTLE BIT COOLER. THIS MAY BE WHY THE STORMS ARE NOT GETTING ORGANIZED AS QUICKLY AS YESTERDAY. MODELS NOT HANDLING THE LARGE SCALE SITUATION TOO WELL...BUT THE SOLUTIONS HAVE CHANGED SINCE YESTERDAY AND ARE SIMILAR ENOUGH THAT WE NOW EXPECT THE UPPER SYSTEM...OR AT LEAST A PIECE OF IT...TO MOVE BACK NORTH OVER NORTH TEXAS THURSDAY AND FRIDAY. THIS WILL INCREASE LARGE SCALE FORCING AND THUS PRECIPITATION PROBABILITY AND...GIVEN THE PAST HISTORY...WILL INCREASE THE POTENTIAL FOR LOCALIZED FLASH FLOODING. PRECIPITABLE WATER (PWAT) REMAINS AT OR ABOVE TWO INCHES THROUGH SATURDAY MORNING...THIS AIRMASS WOULD BE AT HOME IN THE AMAZON JUNGLE. WE HAVE ALREADY EXTENDED THE FLASH FLOOD WATCH TO COVER THE INCREASED THREAT. NO WIDESPREAD FLASH FLOODING IS EXPECTED...BUT ANY AREA COULD SEE THE LOCALIZED RAPID ACCUMULATING THREE PLUS INCH RAIN THAT WE HAVE SEEN A NUMBER OF TIMES THIS WEEK. I EXPECT NOCTURNAL PRECIPITATION TO INCREASE AGAIN AS LOW MOVES CLOSER AS WELL...SO OUR RAINS COULD BE A DAILY DOUBLE WITH AFTERNOON AND EARLY MORNING MAXIMA LIKE LAST WEEK WHEN THE LOW WAS OVER US. SHOULD THE GFS SOLUTION COME TO PASS...WE MAY GET A BREAK AFTER SATURDAY MORNING WHEN THE TROUGH PULLS EAST AND WE GET DRIER AIR ALOFT ON SOME NORTHWEST FLOW. THAT WILL NOT END PRECIP CHANCES...BUT AT LEAST THE PRECIPITABLE WATER WOULD DECREASE AND SO WOULD THE THREAT OF TROPICAL HEAVY RAINING THUNDERSTORMS. GIVEN THE INCREASED POPS AND QPF...HAVE LOWERED HIGH TEMPS A BIT THU AND FRI AS WELL. AFTER A BREAK...NEXT SYSTEM APPEARS TO BE HEADED FOR NORTH TEXAS ON TUESDAY OR WEDNESDAY WHEN ANOTHER UPPER TROF SLIDES DOWN THE BACK SIDE OF THE WESTERN RIDGE AND MOVES INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 88 74 86 74 / 40 70 30 60 40 WACO, TX 71 86 73 86 73 / 50 80 40 60 40 PARIS, TX 71 86 71 84 72 / 40 60 30 60 40 DENTON, TX 71 88 72 86 71 / 40 60 30 60 40 MCKINNEY, TX 71 86 73 86 70 / 40 60 30 60 40 DALLAS, TX 74 88 74 86 74 / 40 70 30 60 40 TERRELL, TX 72 86 72 86 73 / 40 70 30 60 40 CORSICANA, TX 72 86 72 86 74 / 50 80 40 60 40 TEMPLE, TX 70 86 73 87 72 / 50 80 40 70 50 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 26/84
Hazardous weather outlook, Jul 4, 3:14 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 314 PM CDT WED JUL 4 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 314 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH FRIDAY EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING...AND AGAIN TOWARD DAYBREAK...PARTICULARLY SOUTH OF INTERSTATE 20. WITH A TROPICAL AIRMASS IN PLACE...SOME STORMS WILL CONTAIN HEAVY TO TORRENTIAL RAINFALL WITH AMOUNTS EXCEEDING 2 INCHES. ANY HEAVY RAIN WILL RUN OFF QUICKLY AND PRODUCE LIFE-THREATENING FLASH FLOODING. OTHER THREATS WITH STRONGER STORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 35 MPH. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES FOR RAIN WILL BE THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND. ATMOSPHERIC MODELS SUGGEST THAT HEAVY RAINFALL IS POSSIBLE AGAIN NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. 26
In the hours before
Special weather statement, Jul 4, 2:24 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 224 PM CDT WED JUL 4 2007 TXZ117-042000- PARKER TX- 224 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN PARKER COUNTY AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN CENTERED 10 MILES WEST OF AZLE...MOVING WEST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE SPRINGTOWN AND POOLVILLE. VERY HEAVY RAIN AND WIND GUSTS TO 30 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3282 9762 3300 9761 3301 9800 3284 9801
Special weather statement, Jul 4, 2:58 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 258 PM CDT WED JUL 4 2007 TXZ117-042030- PARKER TX- 258 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN PARKER COUNTY AT 258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL CENTERED 12 MILES NORTH OF WEATHERFORD...MOVING WEST AT 10 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 30 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3287 9775 3300 9774 3300 9805 3284 9806
Special weather statement, Jul 4, 4:02 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 402 PM CDT WED JUL 4 2007 TXZ116-042130- PALO PINTO TX- 402 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL PALO PINTO COUNTY AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES WEST OF MINERAL WELLS...MOVING WEST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE POSSUM KINGDOM STATE PARK. VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THIS STORM. BOATERS AND CAMPERS NEAR POSSUM KINGDOM LAKE SHOULD BE PREPARED FOR THIS APPROACHING THUNDERSTORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3283 9828 3293 9830 3290 9857 3277 9857
Special weather statement, Jul 4, 4:23 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 423 PM CDT WED JUL 4 2007 TXZ129-042200- EASTLAND TX- 423 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN EASTLAND COUNTY AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE EASTERN PART OF EASTLAND COUNTY. THE HEAVIEST RAIN AT 423 PM WAS LOCATED 11 MILES SOUTHEAST OF RANGER...MOVING WEST AT 10 MPH. OTHER SHOWERS AND THUNDERSTORMS WERE DEVELOPING NEAR RANGER AND NEAR EASTLAND...ALSO MOVING WEST AT 10 MPH. CITIES IN THE PATH OF HEAVY RAIN SHOWERS INCLUDE CARBON...EASTLAND AND RANGER. VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THESE SHOWERS AND THUNDERSTORMS THROUGH 500 PM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3234 9847 3251 9858 3251 9887 3223 9887
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:19 PM CDT | Flash Flood Warning | FWD | Freestone, Leon, Limestone | 116 min |
| Jul 4, 2:24 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Jul 4, 2:58 PM CDT | Special Weather Statement | FWD | Parker | 32 min |
| Jul 4, 4:02 PM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| Jul 4, 4:23 PM CDT | Special Weather Statement | FWD | Eastland | 37 min |
| Jul 4, 5:07 PM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.